Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

July 27, 2021Seminole County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 27, 2021, 6:49 PM CDT for Seminole County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 6:49 PM CDT (23:49 UTC)
Expired
Jul 27, 2021, 7:15 PM CDT
In force
26 min
Issued by
NWS Norman, OK

County Seminole County, OK

The radar

The Norman radar (KTLX), 65 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS84 KOUN 272349
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
649 PM CDT Tue Jul 27 2021
 
OKZ030-031-280015-
Pottawatomie OK-Seminole OK-
649 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
northern Seminole Counties Until 715 PM CDT...

AT 645 PM CDT, a strong thunderstorm was located 5 miles southeast of
Little, moving northwest at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Minor flooding in areas of poor drainage... 

LAT...LON 3514 9662 3529 9682 3546 9663 3540 9662
      3540 9660 3541 9658 3539 9654 3541 9654
      3544 9657 3546 9654 3543 9651 3543 9649
      3546 9648 3546 9646 3544 9644 3530 9644
TIME...MOT...LOC 2345Z 133DEG 5KT 3530 9659 

$$

SIX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:46 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 27, 6:46 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
646 PM CDT Tue Jul 27 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 1234 PM CDT Tue Jul 27 2021

The remnants of weak outflow boundaries may provide sufficient
focus for scattered showers and thunderstorms later this afternoon
in southern Oklahoma. Additionally, a weakening MCS drifting
southward across southeastern Oklahoma may initiate scattered
storms there this afternoon in the hot and humid environment.
Otherwise, this air mass causes the heat advisories to remain for
this afternoon again tomorrow afternoon over the eastern half of
Oklahoma. On Wednesday, winds will still be light, but the
anticipated lack of convection farther north may allow storms and
showers on Wednesday to drift even farther south of the Red River
while the heat will be on the increase beyond Wednesday.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 313 PM CDT Tue Jul 27 2021

An Omega block pattern will persist across the higher latitudes of
North America, with the ridge across the mid-latitudes of the
western two thirds of the U.S.  As a result, will continue to be in
this hot and dry pattern at least through Saturday.  Although NBM
continues to trend cooler while MEX guidance trending warmer, went a
little warmer than NBM through Saturday as we'll be seeing sunny
afternoons and a veering of southeast to south winds.  With those 70
degrees dewpoints not going anywhere, will continue to see triple
digit heat index values of 100-105 degrees.  Saturday should be our
hottest day in the long range with a veering southwest component to
the winds.  Could see a more widespread area of triple digit high
temperatures, with perhaps the eastern half of our forecast area
approaching or at heat advisory criteria.

We should start seeing some relief from the heat & humidity
beginning Sunday across the northern half of our forecast area and
affecting our southern half on Monday. While we will be sweltering
from the heat on Saturday, the trough from the upper low over
eastern Canada will continue to dig across the Great Lakes Region
through the Midwest, and pushing a surface low and cold
front/surface boundary across the Central Plains. By Sunday, should
start seeing a lowering of heights with the trough entering the
Southern Plains and shifting our ridge more to the west.  Models
start bringing the surface boundary across our north on Sunday
morning and continues to push through our area as the day
progresses.  So far have storm POPs early in the day along the
surface boundary, with the best chances during the evening and
overnight and into early next week with additional post-frontal mid-
level shortwaves coming through the trough.  Should see more
unseasonably cooler temperatures early next week (upper 80s to lower
90s).

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Tue Jul 27 2021

There will be a few thunderstorms scattered across the area for a
couple of hours, mainly across central and southeastern Oklahoma
with a few more isolated storms farther west. As far as the TAF
sites, have included VCTS at KOKC, KCSM and KWWR and will monitor
around KOUN. Isolated showers and storms will be possible again
during the heat of the day tomorrow afternoon and early evening,
but currently look like they would likely be more isolated than
today or yesterday. Away from the showers and thunderstorms, VFR
conditions are expected.

&&

.UPPER AIR...
Issued at 629 AM CDT Tue Jul 27 2021

No upper air flights are planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  95  74  97 /   0   0   0   0
Hobart OK         73  95  73  99 /  20   0   0   0
Wichita Falls TX  74  98  74  98 /  20  10   0   0
Gage OK           71  95  71  98 /  10   0   0   0
Ponca City OK     74  95  74  97 /   0   0   0   0
Durant OK         75  97  75  98 /  20  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 7 PM CDT Wednesday for OKZ008-013-019-
     020-025-026-028>032-040>043-046>048-050>052.

     Heat Advisory until 7 PM CDT this evening for OKZ008-013-020-026-
     030>032-042-043-047-048-051-052.

TX...None.
&&

SHORT TERM...68
LONG TERM....68
AVIATION...26
Hazardous weather outlook, Jul 27, 11:54 AM CDT, 6 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1154 AM CDT Tue Jul 27 2021

OKZ004>048-050>052-TXZ083>090-281700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1154 AM CDT Tue Jul 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Heat...
Triple digit heat indices will occur across portions of the area
this afternoon. Take steps to prevent heat related illnesses.

.Thunderstorms...
Scattered thunderstorms are possible this afternoon across
portions of central and southern Oklahoma, and western north
Texas. Strong wind gusts over 50 mph could accompany any stronger
storms, along with localized heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Heat...
Hot and humid conditions will likely continue to lead to triple
digit heat index values across much of the region the rest of
this week into the weekend.

.Thunderstorms...
Thunderstorm chances will return to the region late Sunday and
continue into Monday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 27, 4:39 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT Tue Jul 27 2021

OKZ051-272215-
Marshall OK-
439 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Marshall County
Until 515 PM CDT...

AT 437 PM CDT, a strong thunderstorm was located 4 miles west of
Madill, moving southwest at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 to 45 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3405 9697 3411 9697 3417 9689 3417 9681
      3408 9670 3393 9684
TIME...MOT...LOC 2137Z 29DEG 11KT 3409 9685

SIX
Special weather statement, Jul 27, 4:45 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
445 PM CDT Tue Jul 27 2021

OKZ047-272215-
Johnston OK-
445 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Johnston County Until 515
PM CDT...

AT 442 PM CDT, a strong thunderstorm was located near Bromide, moving
southwest at 10 MPH. Another strong storm was located 5 miles northeast
of Tishomingo.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 45 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3414 9651 3427 9679 3447 9658 3444 9651
      3442 9651 3442 9646 3440 9641 3435 9641
TIME...MOT...LOC 2142Z 29DEG 11KT 3437 9654

SIX
Special weather statement, Jul 27, 5:11 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
511 PM CDT Tue Jul 27 2021

OKZ035-272245-
Kiowa OK-
511 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR north central Kiowa County Until
545 PM CDT...

AT 508 PM CDT, a strong thunderstorm was located over Hobart, moving
south at 10 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3511 9916 3511 9898 3490 9898 3496 9923
TIME...MOT...LOC 2208Z 351DEG 8KT 3503 9908

SIX
Special weather statement, Jul 27, 6:07 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
607 PM CDT Tue Jul 27 2021

OKZ043-048-272330-
Coal OK-Atoka OK-
607 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Coal and northwestern
Atoka Counties Until 630 PM CDT...

AT 603 PM CDT, a strong thunderstorm was located 5 miles west of
Coalgate, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3451 9651 3469 9634 3461 9608 3437 9621
TIME...MOT...LOC 2303Z 300DEG 3KT 3454 9631

SIX
Special weather statement, Jul 27, 6:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
622 PM CDT Tue Jul 27 2021

OKZ025-029-280000-
Oklahoma OK-Cleveland OK-
622 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma and
northwestern Cleveland Counties Until 700 PM CDT...

AT 621 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving northwest at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3551 9743 3534 9750 3534 9766 3553 9766
TIME...MOT...LOC 2321Z 131DEG 3KT 3544 9759

SIX
Special weather statement, Jul 27, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
649 PM CDT Tue Jul 27 2021

OKZ030-031-280015-
Pottawatomie OK-Seminole OK-
649 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie and
northern Seminole Counties Until 715 PM CDT...

AT 645 PM CDT, a strong thunderstorm was located 5 miles southeast of
Little, moving northwest at 5 MPH.

HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3514 9662 3529 9682 3546 9663 3540 9662
      3540 9660 3541 9658 3539 9654 3541 9654
      3544 9657 3546 9654 3543 9651 3543 9649
      3546 9648 3546 9646 3544 9644 3530 9644
TIME...MOT...LOC 2345Z 133DEG 5KT 3530 9659

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:24 PM CDTSpecial Weather StatementOUNPontotoc36 min
Jul 26, 7:53 PM CDTSpecial Weather StatementOUNPontotoc37 min
Jul 27, 7:42 AM CDTHeat AdvisoryOUNAtoka, Bryan, Coal, Hughes, Johnston, Kay and 7 more11 hr
Jul 27, 12:33 PM CDTHeat AdvisoryOUNAtoka, Bryan, Canadian, Carter, Cleveland, Coal and 22 more30 hr
Jul 27, 3:37 PM CDTSpecial Weather StatementOUNBryan23 min
Jul 27, 3:41 PM CDTSpecial Weather StatementOUNPontotoc19 min
Jul 27, 4:06 PM CDTSpecial Weather StatementOUNMarshall24 min
Jul 27, 4:15 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall15 min
Jul 27, 4:20 PM CDTSpecial Weather StatementOUNBryan25 min
Jul 27, 4:29 PM CDTSpecial Weather StatementOUNPontotoc31 min
Jul 27, 4:37 PM CDTSpecial Weather StatementOUNCanadian23 min
Jul 27, 4:39 PM CDTSpecial Weather StatementOUNMarshall36 min
Jul 27, 4:45 PM CDTSpecial Weather StatementOUNJohnston30 min
Jul 27, 5:11 PM CDTSpecial Weather StatementOUNKiowa34 min
Jul 27, 6:07 PM CDTSpecial Weather StatementOUNCoal23 min
Jul 27, 6:22 PM CDTSpecial Weather StatementOUNOklahoma38 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.